Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online
Ask a Urologist   »  

Suffering from urinary retention. Had TURP and been catheterized. How soon will be able to urinate?

Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
I am suffering from urinary retention, had a TURP October 30 and have been catheratized since then. How long am I likely to have this problem, i.e., how soon will I be able to urinate? (I am 71, otherwise in good health, with satisfactory check-ups with doctors -- had an operation for deviated septum October 2.)
Posted Sun, 8 Dec 2013 in Urinary and Bladder Problems
Answered by Dr. Het Ram Bishnoi 1 hour later
Brief Answer: Catheterisazation. Detailed Answer: Hello,XXXXX. Thanks for the query to H.C.M. Forum. Normally after TURP (prostate surgery) they catheterized patient for 10-15 days . Now they will remove it at anytime (catheter) and you will pass urine normally. For good wound healing , this was necessary ( catheterization). Deviated septum surgery is nothing to do with this. Hope this information will help.Further any question ask in follow up. Good luck Dr.HET
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor